Arizona, 2015Hail and Damaging Winds in Arizona, June 29, 2015
June 29, 2015 · NWS FGZ · 6 events in 1 county or zone
Severe thunderstorms produced heavy rain, hail, and high winds across Yavapai County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced heavy rain, hail, and high winds across Yavapai County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 29, 3:25 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 29, 3:25 PM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
325 PM MST MON JUN 29 2015
.SYNOPSIS...MONSOONAL MOISTURE IN PLACE ACROSS NORTHERN ARIZONA
WILL LEAD TO GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN ARIZONA EACH DAY THROUGH NEXT WEEK. LOCALLY HEAVY
RAINFALL...LIGHTNING...SMALL HAIL AND STRONG WINDS ARE PROBABLE WITH
THESE STORMS.
&&
.DISCUSSION...SCATTERED THUNDERSTORMS CURRENTLY FIRING OVER THE
HIGHER TERRAIN OF NORTHERN ARIZONA AND MOVING WEST INTO THE
VALLEYS...WITH REPORTS OF GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL
HAIL. SIMILAR TO YESTERDAY...WE EXPECT CONVECTION TO TO PERSIST WELL
INTO THE EVENING...DRIVEN BY THE STRONGEST COMPLEXES CURRENTLY
MOVING OFF THE HIGHER TERRAIN.
THE LARGE SCALE PATTERN WILL EXHIBIT ONLY MINOR CHANGES THROUGH THE
FORECAST PERIOD...WITH SCATTERED THUNDERSTORMS EXPECTED EACH DAY
THIS WEEK THROUGH THE JULY 4TH WEEKEND. THE CONVECTIVE ACTIVITY MAY
BE SUPRESSED NORTH OF THE RIM ON THURSDAY AND FRIDAY...AS THE RIDGE
AXIS IS FORECAST TO TIGHTEN AND SHIFT TO THE WEST LATE IN THE WEEK
...BRINGING IN A SLIGHTLY DRIER AIRMASS IN NORTHERLY STEERING FLOW.
&&
.AVIATION...FOR THE 00Z PACKAGE...SHRA/TSRA ARE EXPECTED TO MOVE
TOWARDS THE WEST OFF THE HIGHER TERRAIN THIS EVENING. EXPECT WIND
GUSTS TO 40+ KTS AND MVFR VSBY POSSIBLE IN THE VICINITY OF STORMS.
SOME STORM ACTIVITY CONTINUING OVERNIGHT BUT WITH LESS TENDENCY
TOWARD STRONG WIND GUSTS. STORMS WILL DEVELOP AGAIN AFTER 18Z ON
TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
GREAT BASIN THROUGH THE FORECAST PERIOD...WITH SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS EXPECTED AGAIN TUESDAY AND WEDNESDAY.
THURSDAY THROUGH SATURDAY...LITTLE CHANGE IN THE OVERALL
PATTERN...WITH SCATTERED THUNDERSTORMS EXPECTED EACH DAY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...BAK
AVIATION...AT/BAK
FIRE WEATHER...AT/BAK
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 29, 9:10 AM MST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 AM MST MON JUN 29 2015
AZZ004>018-037>040-300700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
910 AM MST MON JUN 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
EXPECT THE CONVECTIVE SCENARIO TODAY TO BE RATHER SIMILAR TO
YESTERDAY...WITH INITIAL DEVELOPMENT BEGINNING LATE THIS MORNING
ACROSS THE HIGHER TERRAIN OF THE WHITE MOUNTAINS/MOGOLLON
RIM/COCONINO PLATEAU THEN MOVING SLOWLY WEST INTO THE VALLEYS OF
YAVAPAI AND NORTHERN GILA COUNTIES. COVERAGE IS EXPECTED TO BE LESS
FARTHER NORTH...BUT STORMS ARE ALSO EXPECTED TO FORM OVER THE CHUSKA
MOUNTAINS/BLACK MESA/KAIBAB PLATEAU AND MOVE WEST OVER THE LOWER
ELEVATIONS.
THE PRIMARY HAZARDS FROM THE STRONGEST STORMS TODAY WILL BE LOCALLY
HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND WIND GUSTS IN EXCESS OF 50 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WITH ONLY GRADUAL SHIFTS IN THE MONSOONAL FLOW...DAILY CHANCES
FOR THUNDERSTORMS WILL PERSIST THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 29, 12:08 PM MST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1208 PM MST MON JUN 29 2015
AZZ007-015-291930-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
1208 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCONINO COUNTY
UNTIL 1230 PM MST...
AT 1207 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF WILLIAMS...OR 32 MILES NORTHWEST OF FLAGSTAFF...MOVING
WEST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM WILL CROSS STATE HIGHWAY 64 BETWEEN WILLIAMS
AND VALLE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
COCONINO COUNTY.
LAT...LON 3551 11202 3539 11201 3534 11233 3554 11235
TIME...MOT...LOC 1907Z 085DEG 11KT 3544 11210
AT
Special weather statement, Jun 29, 12:57 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1257 PM MST MON JUN 29 2015
AZZ007-015-292030-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
1257 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCONINO COUNTY
UNTIL 130 PM MST...
AT 1256 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WILLIAMS...OR 33 MILES WEST OF FLAGSTAFF...MOVING WEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM...AS WELL AS CLOUD TO GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
WILLIAMS AND KAIBAB LAKE CAMPGROUND.
LAT...LON 3540 11212 3523 11211 3521 11239 3541 11240
TIME...MOT...LOC 1956Z 082DEG 10KT 3531 11220
AT
Special weather statement, Jun 29, 1:10 PM MST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
110 PM MST MON JUN 29 2015
AZZ007-015-292045-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
110 PM MST MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCONINO COUNTY
UNTIL 145 PM MST...
AT 109 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLIAMS...OR 37 MILES WEST OF FLAGSTAFF...MOVING WEST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMS AND KAIBAB LAKE CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3539 11218 3521 11216 3517 11242 3545 11246
TIME...MOT...LOC 2009Z 085DEG 16KT 3530 11227
AT
Special weather statement, Jun 29, 2:14 PM MST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
214 PM MST MON JUN 29 2015
AZZ015-292145-
WESTERN MOGOLLON RIM-
214 PM MST MON JUN 29 2015
...SPECIAL WEATHER STATEMENT...
AT 211 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FLAGSTAFF...MOVING WEST AT 15 MPH.
HALF INCH TO DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM. THIS STATEMENT MAINLY CONCERNS SOUTHWEST
PORTIONS OF THE CITY OF FLAGSTAFF TOWARD KACHINA VILLAGE AND
MOUNTAINAIRE.
LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...KACHINA
VILLAGE...MOUNTAINAIRE...CANYON VISTA CAMPGROUND AND LOWER LAKE MARY.
LAT...LON 3520 11155 3506 11155 3508 11185 3528 11182
TIME...MOT...LOC 2111Z 102DEG 13KT 3514 11160
AT
Event by event
3 thunderstorm wind, 2 heavy rain, 1 hail. Local standard time, as filed.
Heavy Rain, Yavapai
- When
- June 29, 4:45 PM MST to 5:30 PM MST
- Where
- Yavapai County, 10 mi N of Prescott to 10 mi ENE of Prescott
- Reported by
- Trained Spotter
- Coordinates
- 34.695, -112.470
A train spotter reported 2.50 inches of rain in just 45 minutes just west of Prescott Valley. Seven homes had minor flooding.
Hail, Yavapai
- When
- June 29, 4:53 PM MST to 5:30 PM MST
- Where
- Yavapai County, 4.6 mi E of Entro to 1.94 mi S of Miller Vly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.610, -112.320
One inch diameter hail fell in Prescott Valley. Pea sized hail pooled to a depth of 6 inches. 3/4 inch diameter hail fell two miles west of Prescott Valley.
Thunderstorm Wind, Yavapai
- When
- June 29, 4:53 PM MST to 5:00 PM MST
- Where
- Yavapai County, (Prc)prescott Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.650, -112.420
The Prescott Love Field Airport ASOS reported a peak wind gust of 61 MPH at 453 PM MST.
Thunderstorm Wind, Yavapai
- When
- June 29, 7:20 PM MST to 7:25 PM MST
- Where
- Yavapai County, 7.6 mi S of Stanton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.060, -112.730
Thunderstorm winds blew the roof off a house, a barn roof was separated from the barn, one tree was blown down, a large saguaro cactus was blow down, and seven truck loads of broken tree branches were collected.
Heavy Rain, Yavapai
- When
- June 29, 7:30 PM MST to 9:00 PM MST
- Where
- Yavapai County, 10 mi SE of Congress to 20 mi SE of Congress
- Reported by
- Trained Spotter
- Coordinates
- 34.048, -112.706
A spotter 10 miles southeast of Congress reported two inches of rain.
Thunderstorm Wind, Yavapai
- When
- June 29, 7:34 PM MST to 7:39 PM MST
- Where
- Yavapai County, 5.74 mi SE of Constellation
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.020, -112.500
A spotter reported a peak wind gust of 72 MPH at 734 PM MST. A one foot diameter/35 foot tall tree was blown down and a garage door was damaged by the wind.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arizona, June 29, 2015$100,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 29, 2015$14,000 · 3 in hail · 36 events
- Damaging Winds in Arizona, June 29, 2015$60,000 · 70 kt wind · 3 events
- Hail in Oklahoma, June 29, 2015$35,000 · 2.5 in hail · 7 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2015$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Kentucky, June 29, 2015$20,000 · 52 kt wind · 8 events
- Hail and Damaging Wind in Wisconsin, June 29, 2015$2,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Tennessee, June 29, 2015$15,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Oklahoma, June 29, 2015$1,000 · 1.75 in hail · 12 events
- Hail in Minnesota, June 29, 20151.5 in hail · 11 events
- Flash Flood in Kentucky, June 29, 2015$15,000 · 1 event
- Heavy Rain in Montana, June 29, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596363, 596359, 596361, 596360, 596364, 596362.